1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.

Amphetamine and the Lungs

Discussion in 'Amphetamine' started by Swing, May 16, 2006.

  1. Swing

    Swing Newbie

    Reputation Points:
    Oct 19, 2005
    31 y/o from U.S.A.
    SWIM's average prescribed dose of dexedrine is 30 mg/day but over the past months that I have been prescribed it he's noticed that his lungs are begining to hurt and feel sore on the comedown. Sometimes the annoying pain kind of attaches itself to his arm in a wierd way. I know that bronchodialation occurs and is wondering if the pain is a result of that. I have done lots of research but can't find anything conclusive. SWIM hopes it's not lung scaring and should be careful if his left arm hurts but he's in shape and knows his body and is used to stimulants. Does anybody have some insight?
  2. Micklemouse

    Micklemouse Platinum Member & Advisor

    Reputation Points:
    Feb 18, 2004
    from U.K.
    Yup, cut down on the dexies my friend, and go see your doctor asap. The symptoms you describe are not good, and the fact that it causes pain in your left arm is more than a tad worrying... Get yourself to the doctor, get your blood pressure checked. High blood pressure is a common side effect of dexedrine and can lead to the symptoms you describe, as well as further complications such as inflammation of the heart muscle and angina.
  3. enquirewithin

    enquirewithin Gold Member

    Reputation Points:
    Dec 11, 2004
    from bermuda
    Micklemouse's advice in definitely sound. Your pain may be largely psychosomatic, perhaps assocaited with the way you are sitting as amphetmines make people tense. I can't see why dexedine would scar your lungs.

    It seems very likely that if you cut down on the dexies, or better stop them, the pain will not be important any more.
  4. Allex

    Allex Newbie

    Reputation Points:
    Jan 22, 2006
    my had exactly that. A kind-of soreness in the lungs. He noticed it when he took way too much amph (not overdose but close). All he did was stop taking it for a few days and they felt better (as did the rest of him after that near OD). Hes been taking it quite regularly since but never as much and they've never felt like that since. SWIM also used to get asthma but hardly ever now. When he took a puff of ventolin (bronchodilator) it cleared his lungs and he could breathe again but he noticed a soreness as well when he breathed in. It must be the same thing I think - too much bronchodilation. I would advise you to just come off the dex for a while or at least lower the dose. It certainly won't scar your lungs.